Texas, 2015

Tornadoes and Flash Flooding in Texas, May 18 to 20, 2015

May 18 to 20, 2015 · NWS FWD · 36 events in 10 counties and zones

Another cold front stalled across north Texas, leading to favorable conditions for thunderstorms and severe weather. The front, which stalled just south of the Red River, began to move slowly southeast during the night of the 19th and led to numerous severe weather reports across Wise, Jack, and Palo Pinto Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.9 million
Crop damage
$90,000
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Another cold front stalled across north Texas, leading to favorable conditions for thunderstorms and severe weather. The front, which stalled just south of the Red River, began to move slowly southeast during the night of the 19th and led to numerous severe weather reports across Wise, Jack, and Palo Pinto Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 18, 2:34 PM CST, 47 minutes earlier.

Area forecast discussion, May 18, 2:34 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT MON MAY 18 2015

.DISCUSSION...
THE ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS NORTH TEXAS FOR
THE FORESEEABLE FUTURE WITH SEVERAL ADDITIONAL CHANCES FOR RAIN
AND THUNDERSTORMS AND CONTINUED FLOODING. THE UPPER LEVEL PATTERN
CONTINUES TO FAVOR TROUGHING OVER THE WESTERN U.S. AND RIDGING TO
THE EAST OF TEXAS. THIS WILL KEEP THE REGION IN AN ACTIVE
SOUTHWESTERLY FLOW ALOFT THROUGH THE REMAINDER OF THE WEEK.

ACROSS NORTH TEXAS THIS AFTERNOON...SKIES ARE PARTLY CLOUDY WITH
TEMPERATURES IN THE MID 80S AND DEWPOINTS IN THE LOWER 70S. THIS
YIELDS SURFACE BASED CAPE OF AROUND 2500 J/KG WITH LITTLE
INHIBITION. A LACK OF A STRONG FORCING MECHANISM SUGGESTS THAT
CONVECTION THIS AFTERNOON/EVENING SHOULD BE PRIMARILY DIURNALLY
DRIVEN AND WEAKEN AFTER SUNSET. DEEP LAYER SHEAR IS AROUND 35KTS
BUT MOST OF THIS IS IN THE FORM OF STRONGER WINDS ABOVE 700MB. THE
FLOW FROM THE SURFACE TO 700MB IS QUITE WEAK AND SURFACE WINDS
ARE EAST-SOUTHEAST IN MANY AREAS. THESE OPPOSING WINDS FROM THE
SURFACE THROUGH THE MIDDLE OF THE ATMOSPHERE SHOULD RESULT IN VERY
SLOW MOVING CONVECTION WHICH COULD PRODUCE VERY LOCALIZED HEAVY
RAINFALL THROUGH THE EVENING. THERE IS A LOW SEVERE WEATHER THREAT
MAINLY IN THE FORM OF DAMAGING WINDS FROM COLLAPSING
THUNDERSTORMS.

ONE SHORTWAVE TROUGH WILL EJECT NORTHEAST THROUGH THE 4-CORNERS
REGION OVERNIGHT. THIS WILL ALLOW CONVECTION ACROSS WEST TEXAS TO
BECOME MORE ORGANIZED AND MOVE EAST. THIS ACTIVITY SHOULD WEAKEN
AS IT CONTINUES EAST...ALTHOUGH THE LATEST GFS SEEMS TO BE
SUFFERING FROM SOME SERIOUS CONVECTIVE FEEDBACK AND HANGS ON TO
DEEP CONVECTION THROUGH TOMORROW MORNING ACROSS NORTH TEXAS. THE
CURRENT FORECAST WONT BE QUITE SO BULLISH ON POPS OVERNIGHT INTO
TUESDAY...HOWEVER...IF THE GFS HAS LATCHED ON TO MORE ROBUST
FORCING FOR ASCENT...WE MAY HAVE TO RAISE POPS OVERNIGHT.

ON TUESDAY...RAIN CHANCES SHOULD INCREASE AS ANOTHER DISTURBANCE
IN THE SOUTHWEST FLOW ALOFT MOVES ACROSS THE AREA. THIS COINCIDES
WITH A SURGE OF MID LEVEL MOISTURE WHICH SHOULD RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON...PRIMARILY
WEST OF INTERSTATE 35.

ON WEDNESDAY AND WED NIGHT...A COLD FRONT WILL MOVE SOUTHWARD AND
RAIN/STORM CHANCES SHOULD INCREASE. SOME SEVERE WEATHER WILL BE
POSSIBLE DURING THIS TIME BUT THE MAIN THREAT WILL BE FLOODING
FROM ADDITIONAL RAINFALL ON SATURATED SOILS. CONTINUED TROUGHING
WILL PERSIST OVER THE SOUTHWEST U.S. THROUGH THE END OF THE WEEK
WITH ADDITIONAL RAIN CHANCES EACH DAY.

NOTE ABOUT FORECAST RAINFALL AMOUNTS AND RAINFALL GRAPHICS...

WITH THE HEAVY RAINFALL OVER THE LAST COUPLE OF WEEKS AND
CONTINUED ACTIVE WEATHER PATTERN...FORECAST RAINFALL AMOUNTS HAVE
BECOME QUITE POPULAR FOR PLANNING PURPOSES. KEEP IN MIND THAT
FORECAST RAINFALL AMOUNTS CAN VARY GREATLY OVER SHORT DISTANCES
AND HAVE A NUMBER OF ASSUMPTIONS BUILT IN. THESE PRECIPITATION
FORECASTS ASSUME THAT THE OVERALL CONVECTIVE FORECAST IS CORRECT
ALONG WITH THE LOCATION AND DURATION OF PRECIPITATION. MULTIPLE
DAY PRECIPITATION FORECASTS ARE LIKELY TO INCLUDE MORE THAN ONE
ROUND OF PRECIPITATION...AND IT SHOULD NOT BE ASSUMED THAT ALL OF
THE PRECIPITATION WILL OCCUR AT ONCE.

OUR CURRENT FORECAST PRECIPITATION OVER THE NEXT SEVERAL DAYS HAS
ANYWHERE FROM AROUND 1 INCH IN OUR SOUTHEAST TO OVER 2 INCHES IN
OUR NORTHWEST COUNTIES THROUGH MID WEEK. ANY OF THESE SCATTERED
DIURNAL SHOWERS AND STORMS CAN PUT DOWN CONSIDERABLY MORE
PRECIPITATION OVER A SHORT DURATION.

DUNN

&&

.AVIATION...

/ISSUED 640 AM CDT MON MAY 18 2015/
THE PRIMARY AVIATION WEATHER CONCERN WITH THIS TAF PACKAGE WILL
BE MORNING LOW CLOUDS AND FOG.

A LIGHT SOUTH WIND...MOSTLY CLEAR SKY AND VERY MOIST GROUND HAS
RESULTED IN SOME PATCHY DENSE FOG ACROSS NORTH TEXAS EARLY THIS
MORNING. THE DENSE FOG IS VERY SHALLOW AND SHOULD AFFECT
LOCATIONS PRIMARILY WEST OF THE TAF SITES. HOWEVER...SOME
TEMPORARY MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE THROUGH 10
AM...ESPECIALLY IN WACO. ALL CONDITIONS SHOULD IMPROVE TO VFR BY
MIDDAY AND REMAIN VFR THROUGH THE NIGHT. BRIEF MVFR CEILINGS MAY
RETURN TO ALL TAF SITES AROUND SUNRISE TUESDAY.

IT APPEARS THAT THE BEST THUNDERSTORM CHANCES TODAY WILL BE WELL
TO THE SOUTH AND SOUTHEAST OF THE TAF SITES IN THE VICINITY OF A
WEAK SURFACE BOUNDARY AND A LIFTING SHORTWAVE. THUNDERSTORMS
SHOULD DEVELOP ACROSS WEST TEXAS OVERNIGHT AND MOVE EASTWARD...
BUT THESE SHOULD REMAIN WELL WEST OF THE NORTH TEXAS TERMINALS
UNTIL TUESDAY AFTERNOON/EVENING.

A SOUTH TO SOUTHEAST WIND WILL PREVAIL THROUGH TONIGHT AT SPEEDS
GENERALLY LESS THAN 12 KNOTS.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  83  70  83  65 /  20  30  60  50  50
WACO, TX              70  84  70  85  66 /  20  30  30  20  50
PARIS, TX             66  81  68  80  62 /  20  20  50  50  50
DENTON, TX            67  81  69  81  61 /  20  40  60  50  50
MCKINNEY, TX          67  81  68  81  62 /  20  30  60  50  50
DALLAS, TX            70  83  70  83  65 /  20  30  60  50  50
TERRELL, TX           68  84  69  83  64 /  20  20  40  40  50
CORSICANA, TX         69  84  70  84  67 /  20  20  30  30  50
TEMPLE, TX            71  85  71  85  67 /  20  30  20  20  40
MINERAL WELLS, TX     68  80  68  82  63 /  20  50  50  50  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 18, 2:20 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT MON MAY 18 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
320 PM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. A BRIEF STRONG TO
SEVERE STORM IS POSSIBLE THROUGH SUNSET HAIL...GUSTY DOWNBURST
WINDS...AND FREQUENT LIGHTNING BEING THE MAIN HAZARDS. IN
ADDITION...VERY LOCALIZED HEAVY RAIN MAY PRODUCE BRIEF FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA TUESDAY
AFTERNOON INTO TUESDAY NIGHT. A FEW STORMS COULD BRIEFLY REACH
STRONG TO SEVERE LIMITS WITH HAIL...DAMAGING WINDS...AND FREQUENT
LIGHTING. LOCALLY HEAVY RAINFALL ON TOP OF SATURATED SOILS MAY
POSE A FLOODING PROBLEMS...ESPECIALLY NORTHWEST OF A COMANCHE...
MINERAL WELLS...GAINESVILLE LINE WHERE RAINFALL AMOUNTS IN EXCESS
OF AN INCH ARE EXPECTED.

A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH TEXAS
WEDNESDAY THROUGH SUNDAY. ISOLATED AREAS OF SEVERE WEATHER WILL
BE POSSIBLE EACH DAY...ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY
RAIN AND FLOODING. SEVERE WEATHER COVERAGE WILL INCREASE THIS
COMING WEEKEND...THOUGH MANY UNCERTAINTIES EXIST ON OVERALL
THREATS AND SYSTEM EVOLUTION AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...VERY LIMITED SPOTTER ACTIVATION
MAY BE REQUESTED ACROSS MUCH OF THE AREA THROUGH SUNSET THIS
EVENING.

In the hours before

Special weather statement, May 18, 2:19 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT MON MAY 18 2015

TXZ143-144-157-182100-
HAMILTON TX-CORYELL TX-BOSQUE TX-
319 PM CDT MON MAY 18 2015

...SPECIAL WEATHER STATEMENT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 10
MILES WEST OF CLIFTON...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLIFTON...MERIDIAN...VALLEY MILLS...CRANFILLS GAP AND MERIDIAN STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3188 9803 3204 9748 3202 9749 3201 9747
      3171 9735 3159 9760 3158 9760 3161 9788
TIME...MOT...LOC 2017Z 255DEG 17KT 3167 9770

AJS
Special weather statement, May 18, 2:59 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
359 PM CDT MON MAY 18 2015

TXZ143-144-157-182145-
HAMILTON TX-CORYELL TX-BOSQUE TX-
359 PM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...CENTRAL
BOSQUE AND NORTHEASTERN CORYELL COUNTIES UNTIL 445 PM CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF GATESVILLE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GATESVILLE...CLIFTON...MERIDIAN...HICO...VALLEY MILLS...IREDELL...
CRANFILLS GAP...MERIDIAN STATE PARK AND WALNUT SPRINGS.

LAT...LON 3210 9784 3197 9762 3170 9740 3166 9744
      3159 9760 3155 9758 3138 9777 3158 9798
      3197 9810
TIME...MOT...LOC 2058Z 302DEG 8KT 3160 9771

AJS
Special weather statement, May 18, 3:15 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT MON MAY 18 2015

TXZ175-182200-
ROBERTSON TX-
415 PM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
500 PM CDT...

AT 414 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF FRANKLIN...OR 21 MILES NORTHEAST OF HEARNE...MOVING
EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...CALVERT AND BREMOND.

LAT...LON 3115 9675 3135 9632 3130 9632 3127 9631
      3123 9631 3114 9630 3112 9628 3109 9628
      3106 9624 3104 9625 3097 9668
TIME...MOT...LOC 2114Z 279DEG 9KT 3115 9643

AJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 tornado, 9 hail, 9 flash flood, 3 flood. Local standard time, as filed.

Hail, Grayson

When
May 18, 3:21 PM CST
Where
Grayson County, 1.49 mi NNW of Ida
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.590, -96.510

Tornado, Ellis

When
May 19, 2:21 PM CST to 2:29 PM CST
Where
Ellis County, 1.63 mi WNW of Howard to 2.41 mi W of Boyce
Rating
EF0
Path length
4.65 mi
Path width
80 yd
Property damage
$120,000
Reported by
Amateur Radio
Coordinates
32.310, -96.795

Amateur radio operators observed a tornado to the east and southeast of Waxahachie. The tornado produced damage to homes, fences, and storage buildings as it moved to the northeast. As many as twenty homes suffered at least minor damage, with only one home suffering more than shingle damage.

Hail, Kaufman

When
May 19, 3:53 PM CST
Where
Kaufman County, 3.66 mi SSE of Forney
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.699, -96.453

Tornado, Young

When
May 19, 4:33 PM CST to 4:35 PM CST
Where
Young County, 1.14 mi NE of Jean to 1.24 mi SW of Farmer
Rating
EF0
Path length
0.32 mi
Path width
70 yd
Reported by
Trained Spotter
Coordinates
33.332, -98.567

A trained spotter observed a tornado northwest of Loving. The tornado occurred in open fields, and produced little to no damage.

Tornado, Young

When
May 19, 4:35 PM CST to 4:37 PM CST
Where
Young County, 0.26 mi SW of Farmer to 0.06 mi SSW of Farmer
Rating
EF0
Path length
0.2 mi
Path width
65 yd
Reported by
Trained Spotter
Coordinates
33.347, -98.553

A trained spotter observed a second tornado to the northwest of Loving. This tornado also produced minimal damage over open country.

Hail, Jack

When
May 19, 5:09 PM CST
Where
Jack County, Antelope
Measured
1 in hail
Reported by
Public
Coordinates
33.430, -98.370

Hail, Jack

When
May 19, 5:17 PM CST
Where
Jack County, Antelope
Measured
1.75 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.430, -98.370

A Jack County sheriff's deputy reported golf ball sized hail near Antelope.

Tornado, Palo Pinto

When
May 19, 5:19 PM CST to 5:21 PM CST
Where
Palo Pinto County, 1.17 mi NE of Palo Pinto to 1.66 mi NE of Palo Pinto
Rating
EF0
Path length
0.49 mi
Path width
75 yd
Reported by
Trained Spotter
Coordinates
32.783, -98.287

Trained spotters observed a tornado northeast of Palo Pinto. The tornado produced a batch of severe tree damage over open ranch land.

Tornado, Jack

When
May 19, 5:20 PM CST to 5:22 PM CST
Where
Jack County, 1.76 mi NNE of Antelope to 2.49 mi NNE of Antelope
Rating
EF0
Path length
0.74 mi
Path width
80 yd
Reported by
Trained Spotter
Coordinates
33.451, -98.353

A trained spotter observed a tornado to the northeast of Loving. The tornado was observed for two minutes, and did minimal damage over open range land.

Hail, Jack

When
May 19, 5:20 PM CST to 5:25 PM CST
Where
Jack County, 4.04 mi E of Antelope
Measured
2.75 in hail
Property damage
$20,000
Crop damage
$60,000
Reported by
Emergency Manager
Coordinates
33.430, -98.300

The Jack County emergency manager reported baseball sized hail east of the Antelope Community. Several roofs were damaged, and several homes and cars suffered window damage.

Hail, Jack

When
May 19, 5:30 PM CST to 5:34 PM CST
Where
Jack County, 5.81 mi E of Antelope
Measured
4 in hail
Crop damage
$30,000
Reported by
Trained Spotter
Coordinates
33.420, -98.270

Trained spotters reported the hail grew to four inches in diameter east of Antelope.

Hail, Young

When
May 19, 5:57 PM CST
Where
Young County, 1.74 mi W of Graham
Measured
1.25 in hail
Reported by
Public
Coordinates
33.100, -98.630

Half dollar sized hail was reported just west of Graham.

Hail, Palo Pinto

When
May 19, 6:18 PM CST
Where
Palo Pinto County, 2.83 mi NE of Mineral Wells
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
32.830, -98.067

Trained spotters reported golf ball sized hail on the northeast side of Mineral Wells.

Tornado, Palo Pinto

When
May 19, 6:23 PM CST to 6:24 PM CST
Where
Palo Pinto County, 3.93 mi NNW of Brad to 1.6 mi N of Brad
Rating
EF0
Path length
2.55 mi
Path width
75 yd
Reported by
Amateur Radio
Coordinates
32.799, -98.535

Amateur radio operators observed a tornado to the west of the city of Mineral Wells, or just north of Brad. This was the first of two tornadoes in the Mineral Wells vicinity on the 19th. This tornado produced tree damage over open land.

Tornado, Palo Pinto

When
May 19, 6:29 PM CST to 6:32 PM CST
Where
Palo Pinto County, 1.12 mi WNW of Mineral Wells to 1.09 mi NNW of Mineral Wells
Rating
EF1
Path length
0.75 mi
Path width
200 yd
Property damage
$230,000
Reported by
Amateur Radio
Coordinates
32.806, -98.118

Amateur radio operators reported the second of two tornadoes, this one skipping through part of the city of Mineral Wells, including the downtown area. The tornado was strongest as it approached from the southwest of town, and the tornado was at its widest during this time. Outside of town, numerous trees, storage buildings, and covered parking areas were damaged. In town, several buildings lost part of their roofs, while trees, carports, and storage buildings were damaged or destroyed.

Tornado, Jack

When
May 19, 8:18 PM CST to 8:26 PM CST
Where
Jack County, 0.43 mi SW of Vineyard to 3.84 mi ESE of Vineyard
Rating
EF0
Path length
4 mi
Path width
80 yd
Continued into
Wise, Tx (FWD)
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
33.165, -97.985

A National Weather Service damage survey crew determined a tornado caused damage over four miles across eastern Jack and far western Wise Counties. The tornado produced extensive tree damage across farm and ranch land, but did produce damage to three homes, and several buildings on one farm.

Hail, Jack

When
May 19, 8:25 PM CST
Where
Jack County, 0.42 mi WSW of Jacksboro
Measured
1.75 in hail
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
33.218, -98.177

The Jacksboro fire department reported golf ball sized hail on the west side of Jacksboro, along US 380.

Tornado, Wise

When
May 19, 8:26 PM CST to 8:28 PM CST
Where
Wise County, 4.43 mi WNW of Balsora to 4.23 mi WNW of Balsora
Rating
EF0
Path length
0.21 mi
Path width
80 yd
Reported by
NWS Storm Survey
Coordinates
33.146, -97.920

A National Weather Service damage survey crew determined a tornado caused damage over four miles across eastern Jack and far western Wise Counties. The tornado produced extensive tree damage across farm and ranch land, but did produce damage to three homes, and several buildings on one farm.

Tornado, Wise

When
May 19, 8:39 PM CST to 8:45 PM CST
Where
Wise County, 4.53 mi NW of Balsora to 2.58 mi NW of Balsora
Rating
EF0
Path length
1.96 mi
Path width
80 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
33.159, -97.913

A National Weather Service damage survey team found evidence of a weak tornado to the south of the city of Runaway Bay. This was the first of two tornadoes in the city. This one produced tree damage on the southwest side of Runaway Bay, before damaging approximately ten roofs on the south side of US 380. The tornado continued southeast, damaging farm buildings to the southeast of Lake Bridgeport.

Tornado, Wise

When
May 19, 8:41 PM CST to 8:43 PM CST
Where
Wise County, 2 mi WNW of Bridgeport Muni Arpt to 3.17 mi W of Bridgeport Muni Arpt
Rating
EF1
Path length
1.8 mi
Path width
100 yd
Property damage
$450,000
Reported by
NWS Storm Survey
Coordinates
33.182, -97.861

A National Weather Service damage survey crew found tornado damage consistent with EF-1 damage in the city of Runaway Bay. This was the second of two tornadoes to affect Runaway Bay on the 19th. This tornado began over Lake Bridgeport before moving southwest into the city. Several homes were damaged, with damage ranging from superficial shingle damage to complete roof loss. One home had the second story balcony removed, and the two apartment units were considered a total loss.

Tornado, Wise

When
May 19, 8:54 PM CST to 8:59 PM CST
Where
Wise County, 1.04 mi N of Balsora to 2.73 mi ENE of Balsora
Rating
EF1
Path length
2.47 mi
Path width
110 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
33.135, -97.848

A National Weather Service damage survey crew found tornado damage along a two and a half mile path across western Wise County. The tornado began on the west side of Farm to Market Road 920, west of the Balsora community. As the tornado moved eastward, several homes, mobile homes, and farm buildings were damaged or destroyed. The most significant damage was done to a mobile home, where the roof was completely taken off.

Tornado, Wise

When
May 19, 9:36 PM CST to 9:38 PM CST
Where
Wise County, 3.8 mi NW of Bluett to 1.94 mi NNW of Bluett
Rating
EF1
Path length
1.92 mi
Path width
90 yd
Property damage
$120,000
Reported by
NWS Storm Survey
Coordinates
33.215, -97.488

A National Weather Service damage survey team found tornado damage east of the city of Decatur. The tornado took a non-standard path, with the tornado taking a due south path for approximately three-quarters of a mile, before turning due east, and then slightly southeast. The tornado damaged several storage buildings, and damaged several roofs.

Tornado, Jack

When
May 19, 10:04 PM CST to 10:05 PM CST
Where
Jack County, 0.23 mi SSW of Jacksboro to 0.28 mi SSE of Jacksboro
Rating
EF0
Path length
0.16 mi
Path width
30 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
33.217, -98.171

A National Weather Service damage survey crew found evidence of a brief tornado in the city of Jacksboro. The tornado moved in a southeast to northwest direction, beginning near the intersection of 4th street and Pine. The tornado moved northwest for approximately three blocks, damaging several trees, and producing roof damage to four homes.

Flash Flood, Wise

When
May 19, 11:00 PM CST to May 20, 8:15 AM CST
Where
Wise County, 4.34 mi NW of Lake Bridgeport to 3.92 mi WSW of Chico
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.264, -97.924

Part of CR 1744 west of Chico was washed out.

Flash Flood, Wise

When
May 19, 11:28 PM CST to May 20, 8:15 AM CST
Where
Wise County, 3.19 mi SE of Bridgeport to 2.26 mi E of Bridgeport
Cause
Heavy Rain
Property damage
$180,000
Reported by
Broadcast Media
Coordinates
33.185, -97.733

Broadcast media reported that the creek running through Bridgeport, TX was out of its banks and had shut down the portion of Highway 114 running through town. The Sonic in Bridgeport had several feet of water in the parking lot.

Additional damage was found across a wide swath of Wise County, including the Bridgeport Fire Station, which was flooded. Damage to the station included a sewer backup, sheet rock and carpet damage, as well as destroying the station's freezer. The Hardwood Park and city pool flooded, and a total of six homes were evacuated.

Flash Flood, Denton

When
May 20, 12:05 AM CST to 8:15 AM CST
Where
Denton County, 1.77 mi E of Bolivar to 0.73 mi NE of Krum
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.370, -97.239

The Denton County Sheriff's Department reported that several roads were closed and multiple vehicles were stranded due to high water; generally north of Krum, TX and west of Sanger, TX.

Flash Flood, Wise

When
May 20, 12:07 AM CST to 8:15 AM CST
Where
Wise County, 4.42 mi E of Chico to 5.73 mi ENE of Bridgeport
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.304, -97.744

A trained spotter reported that Farm to Market Road 1655 had water flowing rapidly over it and was closed due to flooding approximately 4 miles north-northeast of Bridgeport, TX.

Flash Flood, Wise

When
May 20, 12:15 AM CST to 8:15 AM CST
Where
Wise County, 0.21 mi S of Bridgeport to 0.45 mi S of Bridgeport
Cause
Heavy Rain
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
33.217, -97.770

Broadcast media relayed reports of water in homes and water rescues being performed near the intersection of Highway 114 and Turkey Creek Trail.

Flash Flood, Wise

When
May 20, 12:15 AM CST to 8:15 AM CST
Where
Wise County, 3.38 mi S of Bridgeport to 3.42 mi E of Bridgeport Muni Arpt
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.172, -97.761

A bridge on CR 3433 was washed out by flood waters.

Flash Flood, Montague

When
May 20, 12:20 AM CST to 6:45 AM CST
Where
Montague County, 5.26 mi NNW of Ringgold to 4.02 mi WSW of Fruitland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.892, -97.979

Many roads in the county were being affected by high water and flooding.

Tornado, Grayson

When
May 20, 1:35 AM CST to 1:36 AM CST
Where
Grayson County, 1.93 mi WSW of Locust to 1.68 mi WSW of Locust
Rating
EF0
Path length
0.31 mi
Path width
30 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
33.785, -96.808

A National Weather Service damage survey team found evidence of a tornado on and near Lake Texoma in Grayson County. The tornado itself was brief, but did produce damage to two buildings on land, and completely destroyed a marina roof on the south shore of the lake.

Flash Flood, Grayson

When
May 20, 3:30 AM CST to 6:00 AM CST
Where
Grayson County, 9.39 mi NNW of Red Branch to 1.56 mi SSW of Tioga
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.946, -96.962

Many roads in the county were being affected by high water and flooding.

Flash Flood, Cooke

When
May 20, 4:15 AM CST to 6:45 AM CST
Where
Cooke County, 1.73 mi W of Lindsay to 0.73 mi WSW of Lindsay
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.650, -97.260

Emergency management reported a high water rescue on Highway 82 just west of Lindsay, TX. Many other roads were experiencing high water.

Flood, Grayson

When
May 20, 6:00 AM CST to 9:00 AM CST
Where
Grayson County, 9.39 mi NNW of Red Branch to 1.53 mi SSW of Tioga
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.946, -96.962

Several roads remained flooded across the county after earlier heavy rains.

Flood, Cooke

When
May 20, 6:45 AM CST to 4:00 PM CST
Where
Cooke County, 3.84 mi SW of Rosston to 6.92 mi NNW of Bulcher
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.435, -97.489

Several roads remained flooded across the county after earlier heavy rains.

Flood, Montague

When
May 20, 6:45 AM CST to 4:00 PM CST
Where
Montague County, 5.26 mi NNW of Ringgold to 3.9 mi WSW of Fruitland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.892, -97.979

Several Farm-To-Market and rural roads remained flooded across the county after earlier heavy rains.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576833, 575899, 576840, 575910, 575914, 576839, 576835, 575915, 576034, 576830, 576831, 576836, 576837, 576035, 576037, 576042, 576841, 576046, 576050, 576052, 576056, 576058, 576059, 581587, 578000, 578002, 578004, 578007, 581585, 581598, 576063, 581597, 578037, 581595, 581591, 581593.